Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)



On stochastic stability of Markov dynamical systems

Authors: Je. Carkovs, I. Vernigora and V. Yasinskii
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 75 (2006).
Journal: Theor. Probability and Math. Statist. 75 (2007), 179-188
MSC (2000): Primary 37H10, 34D20
Published electronically: January 25, 2008
MathSciNet review: 2321191
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper aims at discussing methods and results of Lyapunov stability theory for dynamical systems with vector field subjected to permanent Markov type perturbations. The paper is organized as follows. Section 1 introduces the model of Markov dynamical system (MDS) and suggests different possible definitions of equilibrium stochastic stability, which are under discussion in the next sections. It is proven that for linear Markov dynamical systems equilibrium asymptotical stability with probability one is equivalent to the exponential decreasing of the $ p$-moment with sufficiently small $ p$. In Section 3 we will discuss validity of equilibrium stability analysis of Markov dynamical systems applying a linear approximation of a vector field. Section 4 is devoted to a semigroup approach for mean square stability analysis of linear Markov dynamical systems. It permits us to write the Lyapunov matrix in an explicit form and to reduce the equilibrium stability problem to real spectrum analysis of a specially constructed closed operator.

References [Enhancements On Off] (What's this?)

  • 1. J. L. Doob, Stochastic Processes, John Willey & Sons, New York, 1953. MR 0058896 (15:445b)
  • 2. E. Dynkin, Markov Processes, Academic Press, New York, 1965. MR 0193671 (33:1887)
  • 3. E. Hille and R. Philips, Functional Analysis and Semigroups, AMS Colloquium Publications, vol. 34, AMS, Providence, 1957. MR 0089373 (19:664d)
  • 4. L. Katafygiotis and Ye. Tsarkov, Mean square stability of linear dynamical systems with small Markov perturbations. I. Bounded coefficients, Random Oper. and Stoch. Equ. 2 (1996), no. 4, 149-170. MR 1399076 (98h:60084)
  • 5. T. Kato, Perturbation Theory for Linear Operators, Springer-Verlag, Berlin-Heidelberg, 1966. MR 0203473 (34:3324)
  • 6. R. Has'minskii, Stochastic Stability of Differential Equations, Kluwer, Norwell, MA, 1980. MR 600653 (82b:60064)
  • 7. V. S. Korolyuk and A. V. Swishchuk, Semi-Markov Random Evolution, Mathematics and its Applications, vol. 308, Kluwer Academic Publishers, Dordrecht, 1995. MR 1472977 (98e:60145)
  • 8. M. G. Krein and M. A. Rutman, Linear operators leaving invariant a cone in a Banach space, Uspehi Matem. Nauk (N.S.) 3 (1948), no. 3, 3-95. (Russian) MR 0027128 (10:256e)
  • 9. V. I. Oseledec, A multiplicative ergodic theorem. Lyapunov characteristic numbers for dynamical systems, Transactions of Moscow Mathematical Society 19 (1968), 197-231. MR 0240280 (39:1629)
  • 10. A. V. Skorokhod, Asymptotic Methods of the Theory of Stochastic Differential Equations, AMS, Providence, RI, 1989. MR 1020057 (90i:60038)
  • 11. K. Sadurski and Ye. Tsarkov, On diffusion approximation and stochastic stability, Theory Stoch. Process. 2(18) (1996), no. 1-2, 81-95.
  • 12. Ye. F. Tsarkov, Averaging and stability of cocycles under dynamical systems with rapid Markov switching, Exploring Stochastic Laws (A. V. Skorokhod and Yu. V. Borovskih, eds.), VSP, Utrecht, The Netherlands, 1995, pp. 469-479. MR 1714028 (2000i:37076)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2000): 37H10, 34D20

Retrieve articles in all journals with MSC (2000): 37H10, 34D20

Additional Information

Je. Carkovs
Affiliation: Department of Theory Probability and Mathematical Statistics, Riga Technical University, Meza Street, 1/4, Riga, LV-1048, Latvia

I. Vernigora
Affiliation: Department of Computer Sciences, Chernivtsi National University, Kotsyubyns’kiĭ Street, 2, Chernivtsi, 58000, Ukraine

V. Yasinskii
Affiliation: Department of Computer Sciences, Chernivtsi National University, Kotsyubyns’kiĭ Street, 2, Chernivtsi, 58000, Ukraine

Keywords: Markov dynamical systems, mean square stability, Lyapunov methods, limit theorems for random dynamical systems, stochastic differential equations
Received by editor(s): November 24, 2004
Published electronically: January 25, 2008
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society